Alert archive / Florida / Flood Watches in 2015

Flood Watch 2, NWS Miami, FL

August 29, 20157 counties in Florida

NWS Miami, FL issued this flood watch at Aug 29, 2015, 4:48 PM EDT for 7 counties in Florida. It took effect at Aug 30, 2015, 5:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2015, 4:48 PM EDT (20:48 UTC)
In effect from
Aug 30, 2015, 5:00 AM EDT
Expired
Aug 31, 2015, 3:53 AM EDT
In force
23 hr
Issued by
NWS Miami, FL
Flood severity
None

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3052 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3052 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WGUS62 KMFL 292048
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
448 PM EDT SAT AUG 29 2015

FLZ063-066>075-168-172>174-300900-
/O.NEW.KMFL.FA.A.0002.150830T0900Z-150831T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
448 PM EDT SAT AUG 29 2015

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE 
  FOLLOWING COASTAL BROWARD...COASTAL ...COLLIER...COASTAL MIAMI 
  DADE...COASTAL PALM BEACH...FAR SOUTH MIAMI DADE...GLADES... 
  HENDRY...INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...
   INLAND PALM BEACH...MAINLAND MONROE...METRO BROWARD...METRO 
  MIAMI DADE AND METRO PALM BEACH. 

* FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT

* DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ERIKA
  CURRENTLY EXTENDING FROM THE CENTRAL BAHAMAS TO CENTRAL CUBA
  WILL BE MOVING INTO SOUTH FLORIDA LATE TONIGHT THROUGH SUNDAY
  NIGHT. THIS WILL CREATE A THREAT FOR VERY HEAVY RAINFALL ACROSS
  SOUTH FLORIDA WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES ALONG WITH
  THE POSSIBILITY OF MUCH HIGHER AMOUNTS WHERE SHOWERS AND
  THUNDERSTORMS MOVE OVER THE SAME AREA.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

BAXTER
4 follow-up statements
318 
WGUS62 KMFL 300854
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
454 AM EDT SUN AUG 30 2015
 

FLZ063-066>075-168-172>174-311200-
/O.CON.KMFL.FA.A.0002.150830T0900Z-150831T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
454 AM EDT SUN AUG 30 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL 
  BROWARD...COASTAL ...COLLIER...COASTAL MIAMI DADE... COASTAL 
  PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND 
  BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM 
  BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND 
  METRO PALM BEACH. 

* THROUGH MONDAY MORNING

* DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ERIKA
  CURRENTLY EXTENDING ACROSS THE FLORIDA STRAITS WILL BE MOVING
  INTO SOUTH FLORIDA EARLY THIS MORNING THROUGH TONIGHT. THIS
  WILL CREATE A THREAT FOR VERY HEAVY RAINFALL ACROSS SOUTH
  FLORIDA WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES ALONG WITH THE
  POSSIBILITY OF MUCH HIGHER AMOUNTS WHERE SHOWERS AND
  THUNDERSTORMS MOVE OVER THE SAME AREA.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
491 
WGUS62 KMFL 301153
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
753 AM EDT SUN AUG 30 2015

FLZ063-066>075-168-172>174-310000-
/O.CON.KMFL.FA.A.0002.000000T0000Z-150831T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
753 AM EDT SUN AUG 30 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL 
  BROWARD...COASTAL ...COLLIER...COASTAL MIAMI DADE... COASTAL 
  PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND 
  BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM 
  BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND 
  METRO PALM BEACH. 

* THROUGH MONDAY MORNING

* DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ERIKA
  CURRENTLY EXTENDING ACROSS THE FLORIDA STRAITS WILL CONTINUE
  MOVING INTO SOUTH FLORIDA THIS MORNING THROUGH TONIGHT. THIS
  WILL CONTINUE THE THREAT FOR VERY HEAVY RAINFALL ACROSS SOUTH
  FLORIDA WITH RAINFALL AMOUNTS OF 3 TO 6 INCHES...ALONG WITH THE
  POSSIBILITY OF MUCH HIGHER AMOUNTS WHERE SHOWERS AND
  THUNDERSTORMS MOVE OVER THE SAME AREA.

* HEAVY RAIN MAY CREATE SIGNIFICANT FLOODING OF STREETS...URBAN
  AREAS...AND LOW LYING FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
389 
WGUS62 KMFL 302345
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
745 PM EDT SUN AUG 30 2015

FLZ063-066>075-168-172>174-310745-
/O.CON.KMFL.FA.A.0002.000000T0000Z-150831T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
745 PM EDT SUN AUG 30 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING COASTAL 
  BROWARD...COASTAL ...COLLIER...COASTAL MIAMI DADE... COASTAL 
  PALM BEACH...FAR SOUTH MIAMI DADE...GLADES...HENDRY... INLAND 
  BROWARD...INLAND COLLIER...INLAND MIAMI DADE...INLAND PALM 
  BEACH...MAINLAND MONROE...METRO BROWARD...METRO MIAMI DADE AND 
  METRO PALM BEACH. 

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED HIGHER
  AMOUNTS...HAVE FALLEN OVER SOUTH FLORIDA SINCE EARLY THIS
  MORNING...AND ADDITIONAL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE
  FROM NUMEROUS SHOWERS TONIGHT.

* SIGNIFICANT FLOODING OF STREETS...URBAN AREAS...AND LOW LYING
  FLOOD PRONE AREAS. FLOOD WATERS MAY ALSO ENTER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
933 
WGUS62 KMFL 310753
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EDT MON AUG 31 2015
 

FLZ063-066>075-168-172>174-310900-
/O.CAN.KMFL.FA.A.0002.000000T0000Z-150831T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
353 AM EDT MON AUG 31 2015

...FLOOD WATCH IS CANCELLED...

HIGH MOISTURE ASSOCIATED WITH THE REMNANTS OF ERIKA HAS NOW MOVED
NORTH OF THE AREA. THEREFORE, THE FLOOD WATCH FOR SOUTH FLORIDA
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Aug 29, 4:37 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 29, 4:37 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT SAT AUG 29 2015

...FLOOD WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT..
...SOME STORMS COULD BE STRONG WITH GUSTY WINDS THROUGH MONDAY...

.SHORT TERM...
THE REMNANTS OF ERIKA EXTENDING FROM CUBA TO THE CENTRAL BAHAMA
ISLANDS WILL CONTINUE TO MOVE NORTHWEST TOWARDS SOUTH FLORIDA
TONIGHT AND THROUGH SOUTH FLORIDA ON SUNDAY AND SUNDAY NIGHT. THIS
WILL BRING IN VERY DEEP MOISTURE TO SOUTH FLORIDA LATE TONIGHT
THROUGH SUNDAY NIGHT. THEREFORE...THE POPS WILL CONTINUE TO REMAIN
IN THE LIKELY TO CATEGORICAL RANGE OVER SOUTH FLORIDA.

THE REMNANTS OF ERIKA WILL MOVE INTO THE EASTERN GULF OF MEXICO ON
MONDAY. THIS WILL KEEP THE WIND DIRECTION OVER SOUTH FLORIDA IN A
SOUTHERLY DIRECTION ALONG WITH THE DEEP TROPICAL MOISTURE.
THEREFORE...THE POPS WILL CONTINUE TO REMAIN THE LIKELY CATEGORY
FOR MONDAY OVER SOUTH FLORIDA.

SOME OF THE THUNDERSTORMS LATE TONIGHT THROUGH MONDAY WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING
STRIKES...AND HEAVY RAINFALL OVER SOUTH FLORIDA. THEREFORE...GUSTY
WINDS AND HEAVY RAINFALL WORDING HAVE BEEN ADDED FOR LATE TONIGHT
THROUGH MONDAY IN THE ZONES. A FLOOD WATCH WILL BE ISSUED FOR
SOUTH FL. MORE DETAILS WILL BE DISCUSSED IN THE HYDRO SECTION
BELOW.

.LONG TERM...
HIGH PRESSURE WILL START TO BUILD INTO SOUTH FLORIDA FOR THE
MIDDLE TO END OF NEXT WEEK. THIS WILL ALLOW FOR EASTERLY WIND FLOW
TO SET UP OVER SOUTH FLORIDA AND BRING IN SOME DRIER AIR TO THE
AREA. THEREFORE...THE WEATHER WILL RETURN TO MORE LATE TIME SUMMER
PATTERN WITH SCATTERED SHOWERS AND THUNDERSTORMS EXCEPT NUMEROUS
COVERAGE OVER THE WESTERN AREAS OF SOUTH FLORIDA.

&&

.MARINE...
THE WINDS WILL BE INCREASING TO 20 TO 25 KNOTS OVER THE ATLANTIC
AND BISCAYNE BAY WATERS LATE TONIGHT TONIGHT INTO SUNDAY...AND 15
TO 20 KNOTS OVER THE GULF AND LAKE OKEECHOBEE WATERS. THIS WILL
ALLOW FOR THE SEAS TO BUILD TO 6 FEET IN THE ATLANTIC WATERS AND
KEEP THE SEAS BELOW 6 FEET IN THE GULF WATERS. THEREFORE...AN SCA
WILL BE PUT UP FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR
TONIGHT INTO SUNDAY AND A SCEC FOR THE GULF AND LAKE OKEECHOBEE
WATERS.

&&

.HYDROLOGY...
2 TO 4 INCHES OF RAINFALL IS FORECAST ACROSS SOUTH FLORIDA
THROUGH MONDAY NIGHT WITH LOCALLY MUCH HIGHER AMOUNTS POSSIBLE WHERE
THUNDERSTORMS TRAIN. THEREFORE...A FLOOD WATCH WILL BE ISSUED FOR
ALL OF SOUTH FLORIDA FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  88  79  89 /  80  90  70  60
FORT LAUDERDALE  81  88  79  89 /  80  90  70  60
MIAMI            79  88  79  89 /  80  90  70  60
NAPLES           77  88  77  89 /  40  80  70  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR FLZ063-
     066>075-168-172>174.

AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT SUNDAY
     FOR AMZ630-650-651-670-671.

GM...NONE.
&&

SHORT TERM...54/BNB
LONG TERM....54/BNB
Hazardous weather outlook, Aug 29, 3:32 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT SAT AUG 29 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
301000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
332 PM EDT SAT AUG 29 2015

...POTENTIAL FOR LOCALIZED FLOODING RAINFALL TONIGHT-MONDAY...
...WIND GUSTS TO AROUND 50 MPH POSSIBLE IN SQUALLS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

FLOODING: DEEP TROPICAL MOISTURE MOVING INTO SOUTH FLORIDA WILL
LEAD TO THE POTENTIAL OF LOCALLY HEAVY RAINFALL. THIS COULD LEAD
TO LOCALIZED FLOODING, PARTICULARLY ACROSS THE EAST COAST
METROPOLITAN AREAS, WHERE SHOWERS AND THUNDERSTORMS SET UP AND
MOVE OVER ANY SAME AREA.

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST
WITH THE MAIN POTENTIAL IMPACT BEING HEAVY RAINFALL. STRONG WIND
GUSTS TO NEAR 50 MPH MAY ACCOMPANY THE STRONGEST THUNDERSTORMS.

WIND: GUSTS TO AROUND 50 MPH MAY ACCOMPANY SQUALLS MOVING FROM
SOUTHEAST TO NORTHWEST ACROSS SOUTH FLORIDA AND SURROUNDING WATERS
THROUGHOUT THE NIGHT.

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS THE POTENTIAL FOR HEAVY RAINFALL LEADING TO FLOODING, AS
WELL AS GUSTY WINDS SUNDAY AND MONDAY ACROSS SOUTH FLORIDA. THE
HEAVY RAIN AND FLOOD RISK LOOKS TO BE ACROSS ALL OF SOUTH FLORIDA
ON SUNDAY WITH THE GREATER RISK OF FLOODING SHIFTING TO THE GULF
COAST ON MONDAY.

HIGH ASTRONOMICAL TIDES THROUGH MONDAY MAY LEAD TO MINOR TIDAL
FLOODING IN TYPICALLY VULNERABLE ARES ALONG THE ATLANTIC AND GULF
COASTS.

A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES
ON SUNDAY. MARINE CONDITIONS WILL BE LOCALLY HAZARDOUS WITH SQUALLS
POSSIBLE SUNDAY.

MORE TYPICAL SUMMER THUNDERSTORMS WILL RETURN TO THE REGION FOR
THE MIDDLE TO LATTER PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Aug 29, 1:43 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT SAT AUG 29 2015

FLZ066-070-291845-
INLAND COLLIER COUNTY FL-HENDRY FL-
143 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR CENTRAL COLLIER AND SOUTH CENTRAL HENDRY
COUNTIES UNTIL 245 PM EDT...

* AT 143 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR HENDRY CORRECTIONAL...OR 17 MILES SOUTHEAST OF AVE MARIA...
  MOVING NORTHWEST AT 15 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  AVE MARIA...GOLDEN GATE ESTATES...HENDRY CORRECTIONAL...BIG CYPRESS
  NATIONAL PRESERVE...MILES CITY...BUNKER HILL...INTERSECTION
  ALLIGATOR ALLEY AND SR 839...SUNNILAND...BIG CYPRESS ACCESS AREAS
  OFF ALLIGATOR ALLEY AND COLLIER COUNTY REST AREA ON ALLIGATOR
  ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2654 8117 2627 8096 2605 8125 2625 8160
TIME...MOT...LOC 1743Z 130DEG 13KT 2624 8117

KM
Special weather statement, Aug 29, 2:50 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SAT AUG 29 2015

FLZ069-070-291930-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
250 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR SOUTHWESTERN COLLIER COUNTY UNTIL 330 PM
EDT...

* AT 249 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER MARCO ISLAND AIRPORT...OR NEAR MARCO ISLAND...MOVING WEST AT
  20 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...MARCO ISLAND...GOLDEN GATE ESTATES...WEST TOLL GATE ON
  ALLIGATOR ALLEY...NAPLES MANOR...EAST NAPLES...BELLE MEADE...MARCO
  ISLAND AIRPORT...GOLDEN GATE...LELY RESORT...CAPE ROMANO...ROYAL
  PALM HAMMOCK...FIDDLERS CREEK...LELY...INTERSECTION I-75 AND
  EVERGLADES BLVD...PICAYUNE STRAND STATE FOREST...KEY MARCO...
  ROOKERY BAY AQUATIC PRESERVE...PORT OF THE ISLAND AND SOUTH BLOCKS
  GOLDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2623 8161 2613 8147 2587 8152 2587 8153
      2591 8152 2594 8165 2584 8168 2590 8171
      2593 8168 2590 8172 2593 8173 2595 8167
      2595 8169 2597 8166 2600 8176 2615 8181
TIME...MOT...LOC 1849Z 092DEG 19KT 2601 8165

60
Special weather statement, Aug 29, 2:54 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT SAT AUG 29 2015

FLZ063-066-070-291945-
INLAND COLLIER COUNTY FL-GLADES FL-HENDRY FL-
254 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL COLLIER...SOUTH CENTRAL
GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 345 PM EDT...

* AT 253 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
  MILES WEST OF DEVILS GARDEN...OR 11 MILES WEST OF MONTURA...MOVING
  NORTHWEST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...MONTURA...FELDA...DEVILS GARDEN...ORTONA...PORT LA BELLE
  AND KERI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2683 8145 2684 8121 2663 8105 2641 8137
      2651 8146 2651 8147 2652 8147 2661 8157
      2666 8157
TIME...MOT...LOC 1853Z 137DEG 16KT 2661 8128

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 1:40 PM EDTSpecial Marine WarningMFL50 min
Aug 29, 1:43 PM EDTSpecial Weather StatementMFLCollier62 min
Aug 29, 2:50 PM EDTSpecial Weather StatementMFLCollier40 min
Aug 29, 2:54 PM EDTSpecial Weather StatementMFLHendry51 min
Aug 29, 3:10 PM EDTSpecial Marine WarningMFL50 min
Aug 29, 5:02 PM EDTSmall Craft AdvisoryMFL27 hr
Aug 29, 6:01 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach35 hr

Nearby

Flood Watches in Florida, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.